MAUDE Adverse Event Report: COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number G30958
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during a procedure involving an intervention within a chronic total occlusion in the left superficial femoral artery, an advance 18 lp low profile balloon catheter's balloon ruptured.The anatomy was calcified.Access was obtained in the left posterior tibial artery, and the lesion was crossed with a cook catheter and unspecified "stiff glide" wire.A cook 5-french ansel sheath was used during the procedure.After an unknown "1.5" laser was used over a cook wire guide, the complaint device was used.An unspecified inflation device was used to inflate the balloon two times for ten seconds; however, the balloon ruptured upon the second inflation, at four atmospheres.Blood was noted in the inflation device.The balloon was not inflated within a stent.The balloon catheter was removed over the wire guide, and another device of the same type was then opened.The new balloon was inflated two times to eight atmospheres, followed by another manufacturer's cutting balloon, and the procedure was completed after placement of two cook stents.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Summary of event: as reported, during a procedure involving an intervention within a chronic total occlusion in the left superficial femoral artery, an advance 18 lp low profile balloon catheter's balloon ruptured.The anatomy was calcified.Access was obtained in the left posterior tibial artery, and the lesion was crossed with a cook catheter and unspecified "stiff glide" wire.A cook 5-french ansel sheath was used during the procedure.After an unknown "1.5" laser was used over a cook wire guide, the complaint device was used.An unspecified inflation device was used to inflate the balloon two times for ten seconds; however, the balloon ruptured upon the second inflation, at four atmospheres.Blood was noted in the inflation device.The balloon was not inflated within a stent.The balloon catheter was removed over the wire guide, and another device of the same type was then opened.The new balloon was inflated two times to eight atmospheres, followed by another manufacturer's cutting balloon, and the procedure was completed after placement of two cook stents.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Corrected information: d4 investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures were conducted during the investigation.The complaint device was not returned to cook for investigation.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the lot.A review of complaint history found no additional complaints for this lot number.The product ifu states ¿under fluoroscopy, advance the balloon to the lesion site.Carefully position the balloon across the lesion using both the distal and proximal radiopaque balloon markers.¿ the ifu also states ¿note: if resistance is met while advancing the balloon dilatation catheter, determine the cause and proceed with caution.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, and ifu suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that the patient¿s anatomy contributed to this event, as the balloon was used within a chronic total occlusion, and the anatomy was calcified.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ADVANCE 18 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key19173952
Report Number1820334-2024-00569
Device Sequence Number12731126
Product Code LIT
UDI-Device Identifier10827002309583
UDI-Public(01)10827002309583(17)260927(10)15677337
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K130293
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/27/2026
Device Model NumberG30958
Device Catalogue NumberPTA4-18-150-5-20
Device Lot Number15677337
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/09/2024
Supplement Date Received by Manufacturer07/18/2024
Initial Report FDA Received Date04/24/2024
Supplement Report FDA Received Date08/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK CXI CATHETER; COOK HYDRO ST WIRE; COOK UNIGLIDE WIRE
Patient Age72 YR
Patient SexMale
Patient Weight102 KG